MAUDE Adverse Event Report: AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; MONOPOLAR DISPOSABLE SHAFTS

AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; MONOPOLAR DISPOSABLE SHAFTS
Model Number PO885SU
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a disp.Sciss.Shaft slight cvd.D:5/310mm (part # po885su) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the surgery, the base of the cutting edge broke.When ns was wiped with wet gauze after tissue dissection (number of times unknown) in the lapa s-shaped rectum, the base of one of the cutting edges broke.The doctor did not apply excessive force during use.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results.Visual investigation.Vigilance investigator carried out the pictorial documentation visually 1 and microscopically 2.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that one similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based on the investigation results, a material and/or manufacturing related error can beexcluded.Visual investigation and hardness test indicated that the quality requirements are within the specified tolerance range.It is almost certain that a mechanical overload situation led to the breakage.Based upon the investigations results a capa is not necessary.

Brand Name
DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM
Common Device Name
MONOPOLAR DISPOSABLE SHAFTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11845152
Report Number9610612-2021-00385
Device Sequence Number4545922
Product Code GEI
UDI-Device Identifier04046963605469
UDI-Public4046963605469
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K014207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO885SU
Device Catalogue NumberPO885SU
Device Lot Number52647760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1